Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 43, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 23, 2007, 6:49 PM CDT for Ochiltree County, Texas. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2007, 6:49 PM CDT (23:49 UTC)
- Expired
- May 23, 2007, 7:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 150 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:55 PM CDT | TSTM WND DMG | Wolf Creek Park, TX | TREE FELL OVER AND DAMAGED A CAR. |
| May 23, 6:55 PM CDT | TSTM WND GST 60 | Wolf Creek Park, TX | TREE LIMBS BREAKING OFF. |
| May 23, 6:55 PM CDT | HAIL 1.5 | Wolf Creek Park, TX | |
| May 23, 7:00 PM CDT | TORNADO | 4 Se Wolf Creek Park, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KAMA 232349
TORAMA
TXC357-240030-
/O.NEW.KAMA.TO.W.0043.070523T2349Z-070524T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
649 PM CDT WED MAY 23 2007
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 730 PM CDT
* AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WOLF CREEK
PARK...OR ABOUT 14 MILES SOUTHEAST OF PERRYTON...MOVING NORTHEAST
AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOLF CREEK PARK...
AT 649 PM CDT...SPOTTERS REPORTED A DEVELOPING TORNADO NEAR WOLF
CREEK PARK.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3614 10064 3626 10078 3628 10075 3635 10071
3637 10068 3642 10055 3627 10055 3625 10054
3619 10054
$$
KRAMAR1 follow-up statement
000
WWUS54 KAMA 240008
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CDT WED MAY 23 2007
TXC295-357-240030-
/O.CON.KAMA.TO.W.0043.000000T0000Z-070524T0030Z/
LIPSCOMB TX-OCHILTREE TX-
704 PM CDT WED MAY 23 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EAST
CENTRAL OCHILTREE AND EXTREME WEST CENTRAL LIPSCOMB COUNTIES...
AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION...LOCATED NEAR
WOLF CREEK PARK...OR ABOUT 14 MILES SOUTHEAST OF PERRYTON...MOVING
NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOLF CREEK PARK...
HEAVY RAINFALL MAY OBSCURE A TORNADO. TAKE COVER NOW IF YOU WAIT TO
SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3614 10064 3626 10078 3628 10075 3635 10071
3637 10068 3642 10055 3627 10055 3625 10054
3619 10054
$$
RTWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 23, 6:37 PM CDT, 12 minutes earlier.
Area forecast discussion, May 23, 6:37 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 637 PM CDT WED MAY 23 2007 .AVIATION... SEVERAL BOUNDARIES WILL PROVIDE THE FOCUS FOR THUNDERSTORMS THIS EVENING AND INTO TONIGHT. THUNDERSTORM COVERAGE WILL INCREASE...AND WILL LIKELY CREATE PROBLEMS FOR APPROACHING AND DEPARTING FLIGHTS...ESPECIALLY AT KAMA. COLD FRONT WILL PUSH THROUGH LATE TONIGHT AND WILL PUSH THE MOISTURE EAST...ENDING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS FROM WEST TO EAST ACROSS THE PANHANDLES. NUNEZ && .PREV DISCUSSION... /ISSUED 235 PM CDT WED MAY 23 2007/ DISCUSSION... MAIN WEATHER FOCUS WILL BE TONIGHT AS RETREATING FRONTAL BOUNDARY WILL ALLOW MOIST AND UNSTABLE AIR TO SPREAD OVER A LARGE PORTION OF THE FORECAST AREA LATE THIS AFTERNOON AND TONIGHT. SFC LOW IS DEVELOPING OVER EAST CENTRAL NEW MEXICO IN RESPONSE TO HEIGHT FALLS ASSOCIATED WITH APPROACHING SHORTWAVE TROF OVER FOUR CORNERS REGION. THIS SYSTEM WILL SERVE TO BACK THE WINDS ACROSS THE PANHANDLES... PRODUCING STRONG LOW LEVEL SHEAR...ENHANCED FURTHER IN THE FRONTAL ZONE. GIVEN INSTABILITY...STRONG LIFT ENHANCED BY MIDLEVEL JET MAX AT OR ABOVE 50 KT...AND AMPLE MOISTURE...SEVERE STORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WIND AND TORNADOES WILL BE POSSIBLE OVER MUCH OF THE PANHANDLES. THE TORNADO THREAT MAY BE ENHANCED TONIGHT BY THE PRESENCE OF THE LOWLEVEL JET. STRONGER SURGE OF COLD AIR EXPECTED TO PENETRATE TONIGHT...AND CURRENT THOUGHTS ARE THAT A MORE LINEAR STORM SYSTEM WILL ENSUE AS THIS BOUNDARY OVERTAKES THE MOIST AIRMASS...AS SOMEWHAT OF A SECOND ROUND OF STORMS TONIGHT. WITH THIS IN MIND...HAVE INCREASED POPS AREAWIDE TONIGHT. LINGERING POPS IN THE EAST SEEMED REASONABLE TOMORROW MORNING AS STORMS EXIT THE AREA. FRONT IS LIKELY TO BE ON THE FASTER SIDE...AS SOUTHWARD MOVEMENT WILL BE ENHANCED BY THE STORMS FORMING ALONG THE BOUNDARY. THIS FRONT WILL VACATE THE AREA OF DEEP MOISTURE...BUT SOME PRECIPITATION WILL STILL BE POSSIBLE DURING MUCH OF THE REMAINING FORECAST PERIODS AS MINOR DISTURBANCES MOVE THROUGH AND MOISTURE ATTEMPTS TO MAKE A COMEBACK. IN GENERAL...HAVE RETAINED POPS FROM PREVIOUS FORECAST...WHICH WERE GENERALLY IN LINE WITH CURRENT MEXMOS NUMBERS. CONCERNING TEMPERATURES...LOWERED A FEW DEGREES TOMORROW FROM MEXMOS HIGHS AS CLOUDS AND UPSLOPE FLOW WILL LIKELY LIMIT INSOLATION. OTHERWISE...MEXMOS NUMBERS SEEMED GENERALLY REASONABLE. KRAMAR && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/08
Hazardous weather outlook, May 23, 5:31 PM CDT, 1 hour 18 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 531 PM CDT WED MAY 23 2007 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 531 PM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS EXTENDED TORNADO WATCH NUMBER 293 TO INCLUDE THE ENTIRE OKLAHOMA AND TEXAS PANHANDLES THROUGH 11 PM CDT. SEVERE THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. TORNADOES... LARGE HAIL AND DAMAGING WINDS ARE ALL POSSIBLE. THE GREATEST THREAT OF TORNADOES APPEARS TO BE ACROSS THE NORTHERN...CENTRAL AND EASTERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE GENERALLY EAST OF U.S. HIGHWAY 287 AND NORTH OF INTERSTATE 40. OTHER THREATS INCLUDE HEAVY RAIN...CAUSING ISOLATED FLASH FLOODING...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY NIGHT THROUGH TUESDAY NIGHT. STORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS WILL LIKELY BE CALLED UPON FOR ACTIVATION THROUGH TONIGHT. NUNEZ
In the hours before
Local storm report, May 23, 6:22 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 12 S PERRYTON 36.22N 100.80W
05/23/2007 E0.75 INCH OCHILTREE TX TRAINED SPOTTER
&&
CKLocal storm report, May 23, 6:34 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL BORGER 35.66N 101.40W
05/23/2007 E1.00 INCH HUTCHINSON TX AMATEUR RADIO
&&
JCLocal storm report, May 23, 6:35 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
635 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL BORGER 35.66N 101.40W
05/23/2007 E1.00 INCH HUTCHINSON TX AMATEUR RADIO
&&
JCLocal storm report, May 23, 6:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 2 NW SANFORD 35.72N 101.56W
05/23/2007 E0.88 INCH HUTCHINSON TX AMATEUR RADIO
&&
JCLocal storm report, May 23, 6:37 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
637 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL STINNETT 35.82N 101.44W
05/23/2007 E0.75 INCH HUTCHINSON TX PUBLIC
&&
JCLocal storm report, May 23, 6:38 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
638 PM CDT WED MAY 23 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 2 W STINNETT 35.82N 101.48W
05/23/2007 E0.75 INCH HUTCHINSON TX PUBLIC
&&
CKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:50 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 55 min |
| May 23, 4:07 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 53 min |
| May 23, 4:25 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 65 min |
| May 23, 4:31 PM CDT | Tornado Warning | AMA | Roberts | 29 min |
| May 23, 4:36 PM CDT | Tornado Warning | AMA | Lipscomb | 24 min |
| May 23, 4:50 PM CDT | Tornado Warning | AMA | Ochiltree | 40 min |
| May 23, 5:00 PM CDT | Tornado Warning | AMA | Roberts | 45 min |
| May 23, 5:28 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 62 min |
| May 23, 5:32 PM CDT | Tornado Warning | AMA | Ochiltree | 43 min |
| May 23, 5:37 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 53 min |
| May 23, 5:46 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 59 min |
| May 23, 5:54 PM CDT | Tornado Warning | AMA | Lipscomb | 51 min |
| May 23, 6:03 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 57 min |
| May 23, 6:24 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 66 min |
| May 23, 6:26 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 64 min |
| May 23, 6:46 PM CDT | Tornado Warning | AMA | Hutchinson | 44 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.